Alert archive / Arkansas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 327, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 27, 2017, 11:56 PM CDT for 4 counties in Arkansas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2017, 11:56 PM CDT (04:56 UTC)
- Expired
- May 28, 2017, 12:30 AM CDT
- In force
- 34 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Crawford County, AR, Franklin County, AR, Madison County, AR, Washington County, AR
The radar
The Western Arkansas radar (KSRX), 46 km from the middle of the area, began a volume at 05:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 4:01 PM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 4.9 hours before the alert went out and 299 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5174 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1475 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 8.1
The text
As transmitted.
471 WUUS54 KTSA 280456 SVRTSA ARC033-047-087-143-280530- /O.NEW.KTSA.SV.W.0327.170528T0456Z-170528T0530Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Tulsa OK 1156 PM CDT SAT MAY 27 2017 The National Weather Service in Tulsa has issued a * Severe Thunderstorm Warning for... Southwestern Madison County in northwestern Arkansas... Northern Franklin County in west central Arkansas... Northern Crawford County in northwestern Arkansas... Southeastern Washington County in northwestern Arkansas... * Until 1230 AM CDT * At 1156 PM CDT, a severe thunderstorm was located 4 miles southeast of Lee Creek, moving east at 60 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations in or near the path include... Cedarville... Mountainburg... Winslow... Chester... Cass... Lake Fort Smith... Lee Creek... Fern... Devils Den State Park... Bidville... Redding... Delaney... Crosses... Patrick... Turners Bend... Locke... Mount Gayler... This includes Interstate 49 between mile markers 27 and 42. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && A tornado watch remains in effect until midnight CDT for northwestern and west central Arkansas. LAT...LON 3555 9434 3569 9440 3590 9391 3566 9376 TIME...MOT...LOC 0456Z 250DEG 55KT 3564 9430 TORNADO...POSSIBLE HAIL...<.75IN WIND...60MPH $$ Lacy
1 follow-up statement
999
WWUS54 KTSA 280514
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1214 AM CDT SUN MAY 28 2017
ARC143-280524-
/O.CAN.KTSA.SV.W.0327.000000T0000Z-170528T0530Z/
Washington AR-
1214 AM CDT SUN MAY 28 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WASHINGTON COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore the warning has been cancelled.
A severe thunderstorm watch remains in effect until 700 AM CDT for
northwestern and west central Arkansas.
LAT...LON 3564 9404 3576 9410 3577 9408 3576 9407
3576 9396 3582 9396 3585 9388 3566 9376
TIME...MOT...LOC 0514Z 252DEG 57KT 3572 9399
$$
ARC033-047-087-280530-
/O.CON.KTSA.SV.W.0327.000000T0000Z-170528T0530Z/
Madison AR-Franklin AR-Crawford AR-
1214 AM CDT SUN MAY 28 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR SOUTHWESTERN MADISON...NORTHERN FRANKLIN AND NORTHEASTERN
CRAWFORD COUNTIES...
At 1214 AM CDT, a severe thunderstorm was located 5 miles north of
Fern, moving east at 65 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Cass... Turners Bend...
Mount Gayler... Patrick...
Bidville... Redding...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 200 AM CDT for northwestern
and west central Arkansas.
LAT...LON 3564 9404 3576 9410 3577 9408 3576 9407
3576 9396 3582 9396 3585 9388 3566 9376
TIME...MOT...LOC 0514Z 252DEG 57KT 3572 9399
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
$$
LacyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 8:48 PM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, May 27, 8:48 PM CDT, 3 hours 8 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
848 PM CDT Sat May 27 2017
.DISCUSSION...
Severe threat continues across the entire area. Latest
mesoanalysis shows the synoptic front extending from far northeast
OK into western Oklahoma/TX panhandle. Another wind shift
boundary was located across northeast OK noted in mesonet and
radar data from Pryor/Tulsa/Oilton. Supercell in Okfuskee County
has recently been tornado warned and large hail/tornado potential
continues with this cell. The other strong storms are located in
south central OK and have been produced some large hail so far.
Have increased the hourly pops across the southern zones in
advance of the supercells approaching from south central Oklahoma.
Short term model guidance continue to show semi-discrete
supercells persisting for several hours. Until a more linear mode
develops, tornado threat will continue especially south of
Interstate 40.
Updates already sent.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 65 81 58 87 / 60 10 0 0
FSM 71 83 60 87 / 70 10 0 0
MLC 67 80 57 86 / 70 10 0 0
BVO 62 81 53 87 / 40 10 0 10
FYV 64 77 51 82 / 70 10 0 0
BYV 66 78 54 82 / 70 10 0 0
MKO 66 79 57 86 / 70 10 0 0
MIO 64 80 54 84 / 60 10 0 10
F10 66 80 57 86 / 60 10 0 0
HHW 71 81 61 87 / 80 20 10 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch until 7 AM CDT Sunday for OKZ049-053-067>076.
AR...Flood Watch until 7 AM CDT Sunday for ARZ001-002-010-011-019-020-
029.
&&
SHORT TERM...06
AVIATION....30
CORFIDIHazardous weather outlook, May 27, 4:57 PM CDT, 6 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
457 PM CDT Sat May 27 2017
ARZ001-002-010-011-019-020-029-OKZ049-053>076-281030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
457 PM CDT Sat May 27 2017
...TORNADO WATCH IN EFFECT UNTIL MIDNIGHT FOR EASTERN OKLAHOMA
AND WESTERN ARKANSAS...
...SIGNIFICANT SEVERE WEATHER LIKELY TONIGHT WITH DESTRUCTIVE
WINDS AND LARGE HAIL WITH A FEW STRONG TORNADOES POSSIBLE...
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This afternoon and Tonight.
TORNADO.
RISK...Elevated.
AREA...Eastern Oklahoma and western Arkansas.
ONSET...Late afternoon.
SEVERE THUNDERSTORM.
RISK...Critical.
AREA...Eastern Oklahoma and western Arkansas.
ONSET...Late afternoon.
AREA AT GREATEST RISK...Along and north of Interstate 44 through early evening,
then along and south of Interstate 44 tonight.
FLASH FLOOD.
RISK...Limited.
AREA...Eastern Oklahoma and western Arkansas.
ONSET...Early evening.
HEAVY RAIN.
RISK...Limited.
AREA...Eastern Oklahoma and western Arkansas.
ONSET...Early evening.
DANGEROUS HEAT.
RISK...Limited.
AREA...Eastern Oklahoma and Western Arkansas.
ONSET...Ongoing.
DISCUSSION...
Latest surface mesoanalysis shows boundary across far northeast
Oklahoma. OK mesonet observations and radar data suggest
convective towers are developing along a line from just north of
Vinita southwest toward central Osage County - near Pawhuska. We
are monitoring this area for first development this afternoon.
Elevated showers and storms are approaching from central Oklahoma
with a few lightning strikes noted. The cap has held strong to
this point but once the cap is breached, explosive storm
development is likely given extreme instability in place. All
modes of severe will be likely, including very large hail,
damaging wind gusts and tornadoes.
Eventually, storms will increase in coverage and likely
transition toward a damaging wind threat by mid to late evening as
they develop southeastward. Additionally, an axis of heavy
rainfall is likely from northwest Arkansas through eastern
Oklahoma. Recent heavy rainfall may allow for rapid onset flash
flooding in a few locations.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Regional Spotter Network has been activated.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...Thunderstorm Potential.
MONDAY and TUESDAY...No Hazards.
WEDNESDAY through FRIDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
Storms will begin to shift southeast of the region Sunday morning
with dry conditions on Monday and Tuesday. Low thunderstorm
chances return mid to late week, with limited additional severe
weather potential.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
A Tornado Watch is in effect through midnight for all of eastern
Oklahoma and western Arkansas. Initiation of storms is expected
within the next hour or so. The holiday weekend will provide
numerous outdoor exposures which will further increase the
potential for a rapid safety response. Outdoor activities may need
to be cancelled this evening, especially if you are unable to
quickly move indoors to a substantial shelter.
weather.gov/tulsa Contains additional information.
CORFIDIIn the hours before
Local storm report, May 27, 11:03 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1103 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1103 PM HAIL VINITA 36.64N 95.15W
05/27/2017 E1.00 INCH CRAIG OK AMATEUR RADIO
&&
AEJLocal storm report, May 27, 11:08 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1108 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1108 PM HAIL VINITA 36.64N 95.15W
05/27/2017 E1.75 INCH CRAIG OK EMERGENCY MNGR
&&
AEJSpecial weather statement, May 27, 11:15 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1115 PM CDT SAT MAY 27 2017
ARZ002-010-011-019-020-280500-
Carroll AR-Madison AR-Washington AR-Franklin AR-Crawford AR-
1115 PM CDT SAT MAY 27 2017
...SIGNIFICANT WEATHER ADVISORY FOR MADISON...NORTHERN FRANKLIN...
NORTHERN CRAWFORD...SOUTHEASTERN CARROLL AND WASHINGTON COUNTIES
UNTIL MIDNIGHT CDT...
At 1115 PM CDT, strong thunderstorms were located along a line
extending from 6 miles northwest of Natural Dam to 8 miles north of
Fern to 5 miles southwest of Upper Buffalo Wilderness Area. Movement
was southeast at 20 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations in or near the path include...
Fayetteville... Springdale...
Huntsville... Cedarville...
Mountainburg... Natural Dam...
Farmington... Prairie Grove...
Elkins... West Fork...
Lincoln... Greenland...
Winslow... Chester...
St. Paul... Hindsville...
Wesley... Carrollton...
Rudd... Saint Paul...
This includes Interstate 49 between mile markers 27 and 70.
A tornado watch remains in effect until midnight CDT for northwestern
and west central Arkansas.
LAT...LON 3612 9348 3608 9348 3608 9345 3597 9345
3595 9349 3588 9351 3588 9352 3576 9352
3577 9370 3566 9370 3554 9445 3606 9453
3620 9405 3627 9331 3612 9330
TIME...MOT...LOC 0415Z 334DEG 16KT 3571 9447 3576 9398 3586 9348
69Local storm report, May 27, 11:25 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1125 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM HAIL 3 N WHITE OAK 36.66N 95.26W
05/27/2017 E2.75 INCH CRAIG OK EMERGENCY MNGR
&&
AEJLocal storm report, May 27, 11:39 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1139 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1133 PM HAIL BLUEJACKET 36.80N 95.07W
05/27/2017 E2.50 INCH CRAIG OK EMERGENCY MNGR
&&
JDSLocal storm report, May 27, 11:56 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1156 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1149 PM HAIL MIAMI 36.87N 94.88W
05/27/2017 E1.00 INCH OTTAWA OK TRAINED SPOTTER
&&
AEJThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 8:43 PM CDT | Severe Thunderstorm Warning | TSA | Benton | 43 min |
| May 27, 9:24 PM CDT | Severe Thunderstorm Warning | TSA | Carroll | 66 min |
| May 27, 9:32 PM CDT | Areal Flood Advisory | TSA | Benton, Carroll | 5 hr |
| May 27, 9:36 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 54 min |
| May 27, 10:14 PM CDT | Special Weather Statement | TSA | Madison, Washington | 46 min |
| May 27, 10:45 PM CDT | Areal Flood Advisory | TSA | Madison, Washington | 3 hr |
| May 27, 11:15 PM CDT | Special Weather Statement | TSA | Crawford, Madison, Washington | 45 min |
| May 27, 11:40 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Sebastian | 35 min |
| May 28, 12:12 AM CDT | Special Weather Statement | TSA | Franklin | 33 min |
| May 28, 12:19 AM CDT | Severe Thunderstorm Warning | TSA | Franklin, Madison | 26 min |
| May 28, 12:58 AM CDT | Severe Thunderstorm Warning | TSA | Sebastian | 32 min |
| May 28, 4:08 AM CDT | Special Weather Statement | TSA | Carroll | 37 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.